Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 26, 2020, 8:57 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Mar 27, 2020, 1:00 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2020, 8:57 PM CDT (01:57 UTC)
- In effect from
- Mar 27, 2020, 1:00 AM CDT
- Expired
- Mar 27, 2020, 8:25 PM CDT
- In force
- 19 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 16.44 ft at Mar 27, 2020, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
303
WGUS43 KLSX 270157
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
857 PM CDT Thu Mar 26 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-280157-
/O.NEW.KLSX.FL.W.0094.200327T0600Z-200328T1800Z/
/VLLM7.1.ER.200327T0600Z.200327T0600Z.200327T1200Z.NO/
857 PM CDT Thu Mar 26 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River at Valley Park
* from late tonight to Saturday afternoon.
* At 8:30 PM Thursday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/27 03/28 03/29 03/30 03/31
Meramec River
Valley Park 16.0 15.61 16.0 14.3 11.3 10.2 9.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$2 follow-up statements
546
WGUS83 KLSX 271529
FLSLSX
Flood Statement
National Weather Service St Louis MO
1029 AM CDT Fri Mar 27 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-282128-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-200329T0600Z/
/VLLM7.1.ER.200327T0430Z.200327T1300Z.200328T0000Z.NO/
1029 AM CDT Fri Mar 27 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until late Saturday night.
* At 10:00 AM Friday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this evening.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/28 03/29 03/30 03/31 04/01
Meramec River
Valley Park 16.0 16.43 14.6 11.9 10.9 10.6 9.9
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-282128-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200322T2000Z.000000T0000Z.NO/
1029 AM CDT Fri Mar 27 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 10:00 AM Friday the stage was 28.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 28.1 feet by this afternoon.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/28 03/29 03/30 03/31 04/01
Meramec River
Arnold 24.0 28.00 27.9 27.0 27.1 27.4 27.5
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$268
WGUS83 KLSX 280125
FLSLSX
Flood Statement
National Weather Service St Louis MO
825 PM CDT Fri Mar 27 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-280155-
/O.CAN.KLSX.FL.W.0094.000000T0000Z-200329T0600Z/
/VLLM7.1.ER.200327T0430Z.200327T1300Z.200327T2240Z.NO/
825 PM CDT Fri Mar 27 2020
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* At 8:00 PM Friday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 5:40 PM Friday.
* The river will continue falling to 10.7 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/28 03/29 03/30 03/31 04/01
Meramec River
Valley Park 16.0 15.68 13.3 10.7 10.6 10.8 10.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:50 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 26, 6:50 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 650 PM CDT Thu Mar 26 2020 .SHORT TERM... (Through Late Friday Night) Issued at 423 PM CDT Thu Mar 26 2020 Earlier shower and thunderstorm activity has moved east of the area and not much has been able to develop over the area this afternoon as a shortwave ridge has built into the region. Much of the area has managed to clear out this afternoon except over northeast Missouri and west central Illinois which is north of quasi-stationary front. The RAP/NAM show this front sinking southward through this evening. Thunderstorms are expected to develop over eastern Kansas/western Missouri later this evening as low level moisture convergence increases ahead of a weak shortwave trough that will move across the area tonight. Thunderstorms will likely congeal into a MCS after midnight that will move east across Missouri with forecast 700-500mb lapse rates >7C/km. This will bring the threat for very large hail, particularly over central MO well as damaging winds. This MCS will gradually weaken as it moves east into Illinois late tonight into early Friday. GFS/NAM have the front lingering over the southern part of the CWA early on Friday before it begins to move back north as a warm front late in the day. Upper ridge will move across the area early in the day which suppress chances somewhat, but then chances will increase late in the afternoon and evening as upper flow begin to turn out of the southwest in advance of an upper low coming out of the western CONUS. If thunderstorms are able to develop along the warm front, then MLCAPES will be in excess of 2000 J/kg and deep layer shear will be in excess of 60kts, so supercells will be possible over the area. Have kept with above normal temperatures tonight into Friday night. Britt .LONG TERM... (Saturday through Next Thursday) Issued at 423 PM CDT Thu Mar 26 2020 Thunderstorms will continue Saturday into Saturday night as the warm front will move north of the area and a cold front will sweep across the area late Saturday. Once again, there will be sufficient instability/shear across the area for organized severe storms along the cold front over eastern Missouri into Illinois. All hazards will be possible including large hail, damaging winds, and a few tornadoes. In addition, outside of the thunderstorms, the strong surface low that is moving across the Upper Midwest will cause a tight pressure gradient over Missouri and Illinois this weekend which will likely cause wind gusts on Saturday and Sunday of 30-40 mph. This system will move off to the east, and then another system will move into the region early next week bringing showers to the area on Tuesday. Britt && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 640 PM CDT Thu Mar 26 2020 An west-east oriented cold front has passed through all of the terminals and stretched from southern IL into southwest MO at 23z. Stratus consisting of MVFR to IFR flight conditions has already spread into portions of northern MO and west central IL including KUIN in the wake of the front and will continue to spread southward through the remainder of the evening and overnight period. Thunderstorms are then expected to erupt across west central MO later this evening and spread east and northeast into central and eastern MO and western IL during the overnight period, with an onset at KCOU around 06z, and KSTL/KSUS/KCPS and KUIN from 08-09z. The exact corridor of strongest storms will be near or just north of I-70. Ultimately some of these storms could be severe with large hail and strong winds. The lionshare of the storms could pass to the east of all the terminals between 12-15z with showers lingering in their wake and poor flight conditions ranging from IFR-MVFR continuing much of the day. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 26, 3:24 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 324 PM CDT Thu Mar 26 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 324 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely late tonight. A few of these storms may become severe, particularly across central and east central Missouri. The primary threat will be large hail, with damaging winds also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue Friday morning, then more thunderstorms are likely for much of the area Friday afternoon through Saturday. A few strong to severe storms are possible early Friday and again Friday afternoon through Friday night, with large hail and damaging winds the main threats. Another round severe storms will be possible on Saturday into Saturday evening with large hail, damaging winds, and possible tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 59 min |
| Mar 27, 1:41 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 64 min |
| Mar 27, 2:51 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis | 54 min |
| Mar 27, 11:34 AM CDT | River Flood Warning | LSX | Lincoln | 11 days |
| Mar 27, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 41 min |
| Mar 27, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 34 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.